MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE, FIREFLY

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE, FIREFLY
Model Number 370893-04
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to a da vinci-assisted surgical procedure, the 30 degree endoscope was found to have fogging issue.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue was identified prior to starting procedure, so the patient was not involved.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the 12mm 30-degree endoscope involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint of "fog inside of the endoscope." the endoscope was received with mechanical damage to the distal window assembly hermetic seal resulting in fluid invasion and subsequent major damage to the optical components.Fragments of the epoxy are possibly missing.The endoscope received with mechanical damage to distal illumination fiber.The endoscope had mechanical damage and or deep scratches to the ocular sleeve and shaft assembly.Fragments of the fiber optic are missing.Si endoscope product information was not available through the system logs.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No image or video clip for the reported event was submitted for review.This complaint is being reported due to the following conclusion: it was identified through failure analysis testing that a fragment was missing from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.

Brand Name
NONE
Common Device Name
ENDOSCOPE, FIREFLY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13614833
Report Number2955842-2022-10377
Device Sequence Number5051042
Product Code GCJ
UDI-Device Identifier00886874110218
UDI-Public(01)00886874110218
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K101077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number370893-04
Device Catalogue Number370893
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Initial Report FDA Received Date02/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown